Ask an expert
Question

07 Dec 2005

Getting Pregnant
Hi Doc,
Best wishes for a blessed Christmas and New Year!

I am currently on the 2mnth injection and have been on it for 6 months.
Me & my hubby have spoken about having a baby.
I know it can take up to a year to fall pregnant after being on the injection.
I was advised to go onto the pill for a few months after stopping the injection - would you recommend that?
And would it shorten the time it takes to conceive?
It will obviously regulate my periods - as I am not having any period at all while on the injection.

If it does take a year - i'm fine with that.
So will it be ok for me to just stop having the injection?

And if I do fall pregnant shortly after stopping the injection - can this be harmful to baby if there's too much of 'whatever' left in my system?

Thanks so much!!
Peace of mind is the best gift you could give a person!
Answer 385 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

I don't think that it is necessary to go onto the Pill ater stopping the injection. It will not shorten the time before ovulation comes back though it may build up the womb linign a bit quicker.
If you fall pregannt shortly after stopping the injection, there will be no harm to the baby.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.